Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1975, Volume 43, Issue 3

A Stochastic Decentralized Resource Allocation Process: Part II<363:ASDRAP>2.0.CO;2-R
p. 363-394

Leonid Hurwicz, Roy Radner, Stanley Reiter

This is the second part of a paper concerning an iterative decentralized1 process designed to allocate resources optimally in decomposable environments that are possibly characterized by indivisibilities and other non convexities. Important steps of the process involve randomization. In Part I we presented the basic models and results, together with examples showing that certain assumptions can be satisfied in both classical and non convex cases. Part II goes further with such examples in showing that our process yields optimal allocations in environments in which the competitive mechanism fails, and also shows how abstract conditions used in Part I can be verified in terms of properties of preferences and production functions that are familiar to economists.

Log In To View Full Content